What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 8, 4:54 PM MST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 8, 4:54 PM MST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
554 PM MDT Mon Aug 8 2022
...UPDATED FOR 00Z TAF ISSUANCE...
.AVIATION...00Z TAF CYCLE...
Scattered shower and thunderstorm coverage through at least 03Z
with some ISOL TSRA lingering beyond 06Z. Aviation impacts will
be due to low cig, gusty outflow winds to 35-45kts, and reduced
VSBY in RA+ and possibly local BD. Temporary MVFR and possibly IFR
conditions due to the storm activity. Prevailing weather will be
skies FEW-SCT090 SCT-BKN150, with SFC winds 030-090 at 08-12KT.
&&
.SYNOPSIS...
Monsoonal pattern with daily afternoon and evening scattered
showers and thunderstorms will remain through the week. Expect
locally heavy rain, gusty winds, frequent lightning, and small
hail with the strongest storms. Widespread flooding is not
expected at this time but isolated instances will be possible each
afternoon. This week will feature seasonable temperatures, 90s
across the lowlands and 60s and 70s in the higher terrain of area
mountains.
&&
.DISCUSSION...
.SHORT TERM...
As expected, moisture parameters are much more favorable for greater
thunderstorm coverage this afternoon compared to yesterday.
Precipitable water has increased to around 1.2", which has also
pushed CAPE to around 1000 J/kg. The lack of any notable wind shear
continues to hinder storm organization, so activity will be spotty
and short-lived as is typical for the monsoon season. Expect an
active evening of convective activity, with plentiful mountain (40-
60% coverage) and scattered lowland (25-40% coverage) thunderstorms.
The best chances for rain (at least early on) will definitely favor
to west slopes of the Sacramento Mountains and US-54 corridor in
Otero County with outflow spreading area wide into this evening.
High pressure aloft remains fixed to our north over the southern
Rockies today with a steady east flow through much of the
atmospheric column. Slow westward storm motion is expected this
evening, with the potential for strong thunderstorm outflows and
wind gusts up to 50 mph.
Lowland highs will reach the mid-to-upper 90's today, a bit cooler
than the past few days. This will be right near normal for early
August. Very similar temperatures expected again tomorrow.
Models tend to favor southwest New Mexico for storm chances
tomorrow, where higher moisture will be present closer to the
primary monsoonal plume into Arizona. Thus, focused PoPs west of the
Rio Grande tomorrow. Similar hazards will be present with strong
outflow winds and localized flooding.
&&
.LONG TERM...
Upper ridge will remain to the north, and eventually northeast of
the Borderland through this upcoming weekend. Northeast/east flow
will not only remain aloft, but also through much of the atmospheric
column. This will keep the daily thunderstorm chances through the
period, with the focus across area mountains. Temperatures will be
rather stagnant as well, with values low to mid 90s across the
lowlands and mid 60s to low 70s across the higher terrain of the
Sacramento mtns and Black Range.
Delving into the details a little more, Wednesday through Friday
looks relatively similar, with weak to modest instability,
dewpoints near 50 or in the 50s, and near normal PW. As a result,
typical monsoonal conditions are expected with scattered storms
over area mountains and isolated across most lowland locations.
The exception will be those lucky lowland areas that see
favorable outflow boundary interactions, then more scattered
coverage is possible. Locally heavy rain will be a threat, along
with gusty winds and small hail (mostly weak instability and low
shear suggests small hail and gusty sub severe winds, but if
locally higher instability/shear were to develop, more marginal
hail/winds will be possible).
By the weekend, the best chance for storm coverage looks to be
west of the Rio Grande. That is where the best moisture and
instability will exist, at least so it seems at this time, and
hence the best chances. Cannot rule out isolated (~10-15%) lowland
activity most locations however as near normal moisture and the
potential for outflow induced thunderstorms will remain. Temps
remain in the 90s across the lowlands with the typical monsoonal
threats (mrgn winds, mrgn hail, and flooding) with the strongest
thunderstorms. Early next week will feature more of the same, with
scattered mtn storms and potentially isolated lowland activity.
&&
.FIRE WEATHER...
Low fire danger this week as opportunities for wetting rains
continue. Typical monsoon pattern will remain in place with
scattered showers and thunderstorms each afternoon and near normal
temperatures. A few storms may produce locally heavy rainfall and
rapid downstream rises in drainages and arroyos. Frequent
lightning and gusty outflow winds are also possible. Relative
humidity will dip to 30-40% midday, followed by excellent
overnight recoveries. Smoke ventilation will be Good each
afternoon with transport mainly to the W/NW.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 73 96 74 97 / 50 40 40 20
Sierra Blanca 68 91 69 91 / 50 20 20 20
Las Cruces 69 95 70 95 / 50 50 50 30
Alamogordo 67 91 68 92 / 40 40 30 40
Cloudcroft 49 68 50 67 / 40 70 40 70
Truth or Consequences 69 91 69 92 / 40 50 50 40
Silver City 62 83 63 85 / 60 70 70 50
Deming 68 93 69 94 / 60 60 60 20
Lordsburg 68 91 67 92 / 60 60 60 30
West El Paso Metro 73 96 74 96 / 50 40 40 20
Dell City 69 95 69 94 / 20 20 20 20
Fort Hancock 71 97 71 97 / 50 30 30 20
Loma Linda 67 88 67 89 / 50 30 30 30
Fabens 71 95 72 95 / 50 30 30 20
Santa Teresa 70 93 71 94 / 50 40 40 20
White Sands HQ 72 93 72 94 / 50 40 40 30
Jornada Range 69 92 69 92 / 50 50 50 30
Hatch 69 93 69 94 / 50 50 50 30
Columbus 70 93 69 94 / 60 50 50 10
Orogrande 69 93 70 93 / 40 30 30 40
Mayhill 55 80 55 79 / 40 60 30 60
Mescalero 54 78 55 78 / 40 70 40 70
Timberon 54 78 55 78 / 40 60 40 60
Winston 61 83 61 84 / 40 70 60 60
Hillsboro 65 90 66 90 / 50 60 50 40
Spaceport 67 91 68 92 / 50 50 40 40
Lake Roberts 57 82 58 82 / 60 80 60 60
Hurley 65 88 65 89 / 60 60 60 40
Cliff 61 91 61 92 / 50 70 60 50
Mule Creek 62 86 61 87 / 50 80 60 60
Faywood 65 88 66 89 / 60 60 60 40
Animas 66 91 66 92 / 60 70 70 20
Hachita 66 90 66 91 / 60 60 60 20
Antelope Wells 65 89 65 91 / 60 70 70 20
Cloverdale 62 85 61 87 / 70 70 70 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
30/35/14
Hazardous weather outlook, Aug 8, 9:19 AM MST, 9 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
1019 AM MDT Mon Aug 8 2022
NMZ401>417-TXZ418>424-091730-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1019 AM MDT Mon Aug 8 2022
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms this evening with the primary
threats being strong outflow winds and localized flooding. Rain
amounts in excess of 1 inch per hour will be possible, which will
cause flooding in most rural and urban environments. Heavy rains
may cause flows to rise in downstream drainages and arroyos, even
if no rainfall occurred at a certain location. Flooding may impact
travel, especially near low water crossings and flood- prone
areas. These storms will also be capable of producing gusty
outflow winds and small hail. Wind gusts may cause damage to
outdoor objects, especially near thunderstorm downbursts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Daily thunderstorm chances will continue with scattered mountain
and isolated lowland coverage. Storms will be capable of producing
strong winds, large hail, and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any severe weather or
significant flooding to the National Weather Service.
Dennhardt
In the hours before
Special weather statement, Aug 8, 1:28 PM MST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service El Paso TX
228 PM MDT Mon Aug 8 2022
NMZ412-413-082100-
Central Tularosa Basin NM-Southern Tularosa Basin NM-
228 PM MDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of western Otero and
northeastern Dona Ana Counties through 300 PM MDT...
At 227 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Orogrande, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Lucero.
This includes Highway 70 in New Mexico between mile markers 170 and
187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3256 10611 3242 10616 3243 10649 3269 10640
TIME...MOT...LOC 2027Z 106DEG 7KT 3251 10623
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TEXEIRASpecial weather statement, Aug 8, 1:46 PM MST, 5 hours 24 minutes before
Special Weather Statement
National Weather Service El Paso TX
246 PM MDT Mon Aug 8 2022
NMZ410-412-413-082115-
Central Tularosa Basin NM-Southern Tularosa Basin NM-
Northern Dona Ana County NM-
246 PM MDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of west central Otero
and northeastern Dona Ana Counties through 315 PM MDT...
At 245 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of White Sands National Monument, moving northwest at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
White Sands National Monument, Portions of Jornada Experimental Range
and Lake Lucero.
This includes Highway 70 in New Mexico between mile markers 177 and
188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3253 10614 3242 10624 3266 10675 3288 10656
TIME...MOT...LOC 2045Z 125DEG 20KT 3257 10633
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TEXEIRASpecial weather statement, Aug 8, 3:55 PM MST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service El Paso TX
455 PM MDT Mon Aug 8 2022
NMZ411-413-TXZ418>420-082330-
Southern Tularosa Basin NM-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
Western El Paso County TX-
455 PM MDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern Otero,
southeastern Dona Ana, northwestern Hudspeth and northern El Paso
Counties through 530 PM MDT...
At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Hueco Tanks, moving west at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West El Paso, Northeast El Paso, Far East El Paso, Chaparral, Loma
Linda, Anthony, Hueco Tanks, Desert Haven, Anthony Gap, Canutillo,
Berino, Westway, Vinton, La Union, Homestead Meadows, Butterfield,
Hueco Mountain Estates, Fort Bliss Northeast, Montana Vista and Biggs
Field.
This includes the following highways...
Interstate 10 in New Mexico between mile markers 159 and 164.
Interstate 10 in Texas between mile markers 1 and 7.
Highway 54 in New Mexico between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3194 10594 3176 10599 3192 10669 3217 10657
TIME...MOT...LOC 2255Z 112DEG 49KT 3187 10611
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TEXEIRASpecial weather statement, Aug 8, 5:32 PM MST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service El Paso TX
632 PM MDT Mon Aug 8 2022
NMZ407-411-090100-
Southwest Desert/Mimbres Basin NM-
Southern Dona Ana County/Mesilla Valley NM-
632 PM MDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southeastern Luna
and southwestern Dona Ana Counties through 700 PM MDT...
At 632 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Afton, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Riley and Camel Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3186 10736 3197 10708 3182 10696 3178 10700
3179 10730
TIME...MOT...LOC 0032Z 055DEG 7KT 3185 10710
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TEXEIRA